Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 7, NWS Bismarck, ND

March 22, 200923 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 22, 2009, 5:05 AM CDT for 23 counties in North Dakota. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 5:05 AM CDT (10:05 UTC)
In effect from
Mar 22, 2009, 12:00 PM CDT
Expired
Mar 22, 2009, 9:00 PM CDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 23 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 221005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT SUN MAR 22 2009

...WIND ADVISORY THIS AFTERNOON SOUTH CENTRAL AND SOUTHEAST...

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN MONTANA WILL
BRING GUSTY SOUTHEAST WINDS TO THE STATE TODAY. THE STRONGEST
WINDS WILL BE OVER EASTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE LIKELY
THIS AFTERNOON. CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE
BISMARCK...FORT YATES...CARRINGTON...JAMESTOWN...AND OAKES.

THE WINDS WILL DECREASE GRADUALLY TONIGHT AS THE LOW PRESSURE
TROUGH MOVES INTO WESTERN NORTH DAKOTA.

NDZ023-025-035>037-046>048-050-051-222100-
/O.NEW.KBIS.WI.Y.0007.090322T1700Z-090323T0000Z/
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
505 AM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT
TIMES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JV
1 follow-up statement
000 
WWUS73 KBIS 222028
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT SUN MAR 22 2009

...WIND ADVISORY THIS AFTERNOON SOUTH CENTRAL AND SOUTHEAST...

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN MONTANA WILL
CONTINUE TO BRING GUSTY SOUTHEAST WINDS TO CENTRAL AND EASTERN
NORTH DAKOTA THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE
OVER EASTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST
WINDS OF 25 TO 45 MPH WITH GUSTS NEAR 50 MPH ARE LIKELY. CITIES
AND TOWNS IN THE WIND ADVISORY INCLUDE BISMARCK...FORT
YATES...CARRINGTON...JAMESTOWN...AND OAKES.

THE WINDS WILL DECREASE GRADUALLY LATER THIS EVENING...AS THE LOW
PRESSURE TROUGH MOVES EAST.

NDZ002>005-010>013-018>022-033-034-042-045-230200-
/O.EXB.KBIS.WI.Y.0007.000000T0000Z-090323T0200Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...DICKINSON...MANDAN...ELGIN...
FORT YATES
328 PM CDT SUN MAR 22 2009 /228 PM MDT SUN MAR 22 2009/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT
TIMES THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ023-025-035>037-046>048-050-051-230200-
/O.EXT.KBIS.WI.Y.0007.000000T0000Z-090323T0200Z/
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
328 PM CDT SUN MAR 22 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

EXPECT SOUTHEAST WINDS OF 25 TO 45 MPH WITH GUSTS TO NEAR 50 MPH AT
TIMES THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 22, 4:20 AM CDT, 45 minutes earlier.

Area forecast discussion, Mar 22, 4:20 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT SUN MAR 22 2009

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

A MAJOR EARLY SPRING STORM IS ON TAP FOR THE NORTHERN PLAINS.

SCATTERED THUNDERSTORMS HAVE BEGUN THIS MORNING AND ARE EXPECTED TO
CONTINUE TODAY  AND TONIGHT...WITH THE CHANGEOVER TO SNOW IN THE FAR
WEST TONIGHT AND IN THE CENTRAL SOMETIME ON MONDAY. TEMPERATURES IN
THE 40S...50S...AND 60S AHEAD OF THE SYSTEM SHOULD HELP TO
ACCELERATE THE SNOW MELT...WHICH WILL ADD TO FLOODING CONCERNS.
FLOOD WARNINGS...WATCHES AND ADVISORIES ARE IN EFFECT FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA.

IN ADDITION TO FLOODING AND ANTICIPATED PRECIPITATION...SOUTHEAST
WINDS ARE EXPECTED TO INCREASE TODAY TO 30 TO 35 MPH OVER SOUTH
CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON. WILL ISSUE A WIND
ADVISORY THESE AREAS...INCLUDING BISMARCK...JAMESTOWN AND SOUTH.

IN TERMS OF TEMPERATURES AND PRECIPITATION TYPE...EXPECT THAT A
COMBINATION OF DYNAMIC COOLING AND LOW LEVEL COLD AIR ADVECTION WILL
ALLOW FOR A SHIFT IN PRECIPITATION TYPE FROM RAIN TO SNOW...MOST
LIKELY BEGINNING AFTER MIDNIGHT SUNDAY NIGHT IN THE
WEST. BY MONDAY EVENING...A BROAD AREA OF RAIN/SNOW WILL BE OVER THE
NORTHERN HIGH PLAINS...WITH THE RAIN/SNOW LINE ORIENTED FROM MINOT
TO BISMARCK.

AMOUNTS AND LOCATION WILL BE GREATLY RELATED TO SPEED AND TRACK OF
THE STORM...ALONG WITH THE ACTUAL TIMING OF DYNAMIC COOLING. WITH
THREE MAIN AREAS OF UNCERTAINTY...THIS IS A VERY DIFFICULT FORECAST.
LATEST MODELS INDICATING THAT SNOW AMOUNTS WILL BE HIGHEST AROUND
HETTINGER...WITH AN AXIS OF HEAVY SNOW EXTENDING FROM NEAR HETTINGER
TO NEAR MANDAN...WITH 7 TO 10 INCHES OF SNOW...WITH SOME LOCALES
REACHING NEAR 14 INCHES ACROSS SOUTHWESTERN NORTH DAKOTA.
UNCERTAINTY IS GREATER OVER CENTRAL NORTH DAKOTA DUE TO ITS
PROXIMITY TO THE FORECAST RAIN/SNOW LINE. THE JAMESTOWN AREA SHOULD
BE SPARED A CHANGEOVER UNTIL EARLY TUESDAY...SO SNOW AMOUNTS SHOULD
BE LESS THERE. WINDS 20 TO 40 MPH WILL ACCOMPANY SNOWFALL WITH AREAS
OF BLOWING SNOW AND VISIBILITIES REDUCED TO ZERO AT TIMES. THE
BLIZZARD WATCH REMAINS IN EFFECT FOR THE WESTERN THIRD OF THE STATE
BEGINNING MONDAY AT DAYBREAK...AND FOR THE CENTRAL THIRD BEGINNING
MONDAY EVENING.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE MAJOR SPRING STORM WHICH AFFECTS THE NORTHERN PLAINS IN THE
SHORT TERM WILL BE EXITING WESTERN AND CENTRAL NORTH DAKOTA BY
WEDNESDAY MORNING WHEN THE LONG TERM GRIDS BEGIN. GENERALLY USED
ECMWF FOR FORECAST.

SEVERAL MID LEVEL LOWS TRAVERSE THE REGION THROUGH THE EXTENDED ON
GENERALLY NORTHWEST FLOW. SCATTERED POPS WILL REMAIN FOR WEDNESDAY AS
WRAP-AROUND CONTINUES. FIRST CLOSED LOW MOVES ACROSS STATE THURSDAY
AND FRIDAY BUT QPF REMAINS WEAK AS NORTHERN PLAINS NOW CUTOFF FROM
GULF MOISTURE. WEAK ARCTIC HIGH PRESSURE EXTENDS FROM NORTH OF LAKE
WINNIPEG SOUTH TO CENTRAL PLAINS. FEW CHANGES IN EXTENDED.

&&

.AVIATION...
STRONG MOISTURE ADVECTION AHEAD OF INTENSE LOW FROM SOUTHEAST
MONTANA TO NORTHERN COLORADO. THE SYSTEM WILL AFFECT TAFS NEXT 24
HOURS AS NORTHERN PLAINS REMAIN IN WARM SECTOR WITH AREAS OF STRATUS
AND FOG...COMBINED WITH UNSTABLE SOUTHWEST FLOW ALOFT BRINGING BANDS
OF SHOWERS AND THUNDERSTORMS.

&&

.HYDROLOGY...

SNOW MELT AND RUNOFF CONTINUE TO GENERATE ICE JAMS AND
RISING WATER LEVELS IN MANY LOCATIONS...IN ADDITION TO COVERING
SEVERAL ROADWAYS. THE SIGNIFICANT STORM MENTIONED ABOVE WILL
AGGRAVATE THE SITUATION TREMENDOUSLY AS FIRST TWO BAND OF
PRECIPITATION IN THE FORMS OF SHOWERS AND THUNDERSTORMS ARE MOVING
ACROSS THE REGION. THE FIRST MORE INTENSE NOW EXITING NORTHEAST CWA
WHILE SECOND MORE DIFFUSE AREA CROSSES WESTERN NORTH DAKOTA. THESE
TWO BANDS HAVE TRIGGERED AREAL FLOOD ADVISORIES FOR NORTHWEST AND
NORTH CENTRAL RESPECTIVELY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
NDZ003-004-011-012-019>022-034-035-042-045-046.

FLOOD WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH MONDAY
MORNING FOR NDZ001-002-009-010-017-032.

BLIZZARD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001-002-009-010-017-018-031>033-040-041-043-044.

FLOOD WATCH FROM NOON CDT TODAY THROUGH MONDAY EVENING FOR
NDZ003-004-011-012-021-022.

FLOOD WATCH FROM NOON CDT TODAY THROUGH TUESDAY EVENING FOR
NDZ005-013-023-025-036-037-047-048-050-051.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NDZ023-025-035>037-046>048-050-051.

&&

JV/HW
Hazardous weather outlook, Mar 21, 4:51 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT SAT MAR 21 2009

NDZ031-040-043-221015-
GOLDEN VALLEY-SLOPE-BOWMAN-
351 PM MDT SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORM TO THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BLIZZARD WATCH REMAINS IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON.

ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT
ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA
AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING
THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION
IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS
EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN
HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND
INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND
CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS
CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY
AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT.
FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP
ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH
VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

NDZ001-002-009-010-017-018-032-033-041-044-221015-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-BILLINGS-STARK-
HETTINGER-ADAMS-
451 PM CDT SAT MAR 21 2009 /351 PM MDT SAT MAR 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

VARIOUS RIVER AND AREAL FLOOD ADVISORIES AND WARNINGS ARE IN
EFFECT OVER THE LITTLE MISSOURI...MISSOURI...HEART...KNIFE...AND
CANNONBALL RIVER BASINS IN SOUTHWESTERN AND SOUTH CENTRAL NORTH
DAKOTA.

ADDITIONALLY...A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING
ACROSS THE ROCKIES...WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORM TO THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING.

A BLIZZARD WATCH REMAINS IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON.

ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT
ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA
AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING
THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION
IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS
EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN
HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND
INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND
CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS
CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY
AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT.
FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP
ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH
VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

NDZ003-004-011-012-019>022-034-035-042-045-046-221015-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
451 PM CDT SAT MAR 21 2009 /351 PM MDT SAT MAR 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TONIGHT

VARIOUS RIVER AND AREAL FLOOD ADVISORIES AND WARNINGS ARE IN
EFFECT OVER THE LITTLE MISSOURI...MISSOURI...HEART...KNIFE...AND
CANNONBALL RIVER BASINS IN SOUTHWESTERN AND SOUTH CENTRAL NORTH
DAKOTA.

ADDITIONALLY...A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING
ACROSS THE ROCKIES...WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORM TO THE REGION TONIGHT. AREAS OF FOG CAN ALSO BE
EXPECTED ACROSS PORTIONS OF CENTRAL NORTH DAKOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY.

A BLIZZARD WATCH REMAINS IN EFFECT MONDAY EVENING THROUGH TUESDAY
AFTERNOON.

ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT
ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA
AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING
THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION
IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS
EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN
HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND
INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND
CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS
CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY
AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT.
FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP
ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH
VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

NDZ005-013-023-025-036-037-047-048-050-051-221015-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
451 PM CDT SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

AREAS OF FOG CAN BE EXPECTED ACROSS PORTIONS OF CENTRAL NORTH
DAKOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH TUESDAY.

ON SUNDAY AND SUNDAY NIGHT...A MAJOR EARLY SPRING SEASON STORM WILL
BEGIN TO MOVE OUT ACROSS THE PLAINS...BEFORE TRACKING
NORTHEASTWARD THROUGH NORTHERN MINNESOTA AND ONTARIO ON WEDNESDAY.
THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE STATE
BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY. WARM AIR
PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION IN THE FORM OF
RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS EVEN THE
POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN HALF OF THE
STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND INTO MONDAY
MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND CHANGE TO
SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS CENTRAL
NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY AFTERNOON
BEFORE CHANGING TO SNOW MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

KJB

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:35 PM CDTAreal Flood WarningBISAdams4 hr
Mar 21, 10:13 PM CDTAreal Flood WarningBISAdams, Burleigh, Dunn, Emmons, Grant, Hettinger and 5 more12 hr
Mar 22, 2:57 AM CDTAreal Flood AdvisoryBISDivide, McKenzie, Williams18 days
Mar 22, 3:30 AM CDTAreal Flood AdvisoryBISBottineau, Burleigh, Kidder, McHenry, Pierce, Rolette86 days
Mar 22, 9:54 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward51 min
Mar 22, 10:22 AM CDTAreal Flood WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more5 days
Mar 22, 10:33 AM CDTSevere Thunderstorm WarningBISEmmons57 min
Mar 22, 10:48 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward57 min
Mar 22, 11:35 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan55 min
Mar 22, 11:41 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry64 min
Mar 22, 11:50 AM CDTRiver Flood WarningBISFoster71 hr
Mar 22, 11:50 AM CDTRiver Flood WarningBISStutsman35 days
Mar 22, 11:50 AM CDTRiver Flood WarningBISBurleigh, Morton5 hr
Mar 22, 12:11 PM CDTSevere Thunderstorm WarningBISKidder, LaMoure, Logan, Stutsman19 min
Mar 22, 12:36 PM CDTSevere Thunderstorm WarningBISFoster, LaMoure, Stutsman54 min
Mar 22, 2:29 PM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Mar 22, 4:10 PM CDTFlash Flood WarningBISStutsman6 hr
Mar 22, 4:24 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley66 min
Mar 22, 5:04 PM CDTBlizzard WarningBISAdams, Billings, Bottineau, Bowman, Burleigh, Dunn and 16 more50 hr
Mar 22, 5:04 PM CDTWinter Storm WatchBISFoster, Kidder, Logan, McIntosh, Pierce, Rolette and 2 more23 hr
Mar 22, 5:04 PM CDTWinter Weather AdvisoryBISBurke, Divide, McKenzie, Williams42 hr
Mar 22, 5:16 PM CDTRiver Flood WarningBISBurleigh, Morton4 days
Mar 22, 5:42 PM CDTSevere Thunderstorm WarningBISBillings, Dunn29 min

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.